I got Mirena inserted December 2010 at age 17 frantically after a miscarriage without doing much research. I have noticed weight gain consistently over the past almost 2 years but as for any other side effects? Recently, at the year and 9 month mark I am noticing very tender nipples, major depression, and fatigue like you wouldn't believe. And over the past, since mirena, I've had worse periods than ever before. I'm not sure if I should stick it out or get it removed.
That is up to you to decide. Heavier bleeding is not unusual in these kinds of birth control devices. Mirena also secretes hormones and this can be the cause of breast tenderness, weight gain and depressive feelings. If you are very fatigued and bleeding heavily, you should have a blood test to see if you are anemic because fatigue like this can be a sign of anemia. I suggest you make an appt to talk to your OB-GYN about your options. Be sure to mention the fatigue and see if they can do a complete blood count to check for anemia. Consider your options and decide if the side effects are bothersome enough to override the convenience factor-only you can decide this. If the device is making you bleed heavy enough to make you anemic, you may just need some extra iron but if that doesnt help, you may need the device removed but see what your GYN has to say about it.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Nov 2015 • 1 answer
Posted 9 Jan 2016 • 2 answers
Posted 6 Apr 2016 • 0 answers
Mirena - Hi I'm 33 and Im living with my partner for 18 years Im using birth control coil and Im on?
Posted 27 Jan 2017 • 2 answers
Posted 30 Mar 2017 • 2 answers